MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Biliary Cirrhosis (1736); Thrombocytopenia (4431)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the reported model 19g olympus ez shot 3 fna needle is not a valid number, olympus selected na-u200h-8019s as a representative product.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under mdr report number 2429304 - 2023 ¿ 00009.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "endoscopic ultrasound-guided porto-systemic pressure gradient measurement correlates with histological hepatic fibrosis." background and aims: endoscopic ultrasound is a novel diagnostic approach to chronic liver diseases (clds), and eus-guided porto-systemic pressure gradient measurement (eus-ppg) is an important expansion with a well-developed technique.However, the clinical value and applicability of eus-ppg measurement in predicting histologically advanced hepatic fibrosis remain unknown.Methods: this was a single-center retrospective study on patients with various clds undergoing eus-ppg and eus-guided liver biopsy (eus-bx) to assess if eus-ppg measurements correlate with histological fibrosis stage and various surrogate markers for severity of clds and its safety.Cases with eus-ppg were identified at the university of california irvine, a tertiary endoscopy center, between january 2014 and march 2020.Results: in 64 patients, the mean age was 57.5; 40 (62.5%), males; mean child-turcotte-pugh (ctp) and model for end-stage liver disease (meld) scores, 5.9 and 10.4, respectively.The procedure success rate was 100%.Twenty-nine (45.3%) had eus-ppg=5 mmhg that was associated with clinical cirrhosis (p<0.0001), clinical portal hypertension (p=0.002), hepatic decompensation (p=0.013), meld-na>10 (p=0.036), plts=120×109/l (p=0.001), inr=1.05 (p=0.007), presence of ev, gv, or phg (p<0.0001), biopsy-proven fibrosis stage=3 (p=0.002), apri>2 (p=0.001), and fib-4>3.25 (p=0.001).Multivariable analysis confirmed that eus-ppg=5 mmhg was significantly associated with liver biopsy-proven fibrosis stage= 3 (lr 27.0, 95% ci=1.653¿360.597, p=0.004), independent of c-cirrhosis, c-phtn, thrombocytopenia, splenomegaly, and apri score>2, and fib-4 score>3.25.There were no serious complications related to eus-ppg procedures.Conclusions: eus-ppg measurements provide excellent correlation with histological hepatic fibrosis stage and various clinical, laboratory, endoscopic and imaging variables indicative of advanced liver disease without serious adverse events.Type of adverse events/number of patients: cirrhosis thrombocytopenia.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16210361
Report Number9614641-2023-00091
Device Sequence Number11875637
Product Code FCG
UDI-Device Identifier04953170380440
UDI-Public04953170380440
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019S
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown